Alert archive / South Carolina / Wind Chill Advisories in 2017
Wind Chill Advisory 2, NWS Charleston, SC
NWS Charleston, SC issued this wind chill advisory at Jan 8, 2017, 2:59 PM EST. It took effect at Jan 9, 2017, 12:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2017, 2:59 PM EST (19:59 UTC)
- In effect from
- Jan 9, 2017, 12:00 AM EST
- Expired
- Jan 9, 2017, 9:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
342 WWUS42 KCHS 081959 WSWCHS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 259 PM EST SUN JAN 8 2017 SCZ050-052-090400- /O.NEW.KCHS.WC.Y.0002.170109T0500Z-170109T1400Z/ CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF CHARLESTON, NORTH CHARLESTON, MOUNT PLEASANT, AND DANIEL ISLAND 259 PM EST SUN JAN 8 2017 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY. * WIND CHILL...12 TO 15 DEGREES...MAINLY AWAY FROM THE IMMEDIATE COAST. * WINDS...NORTHEAST 5 TO 15 MPH. * TEMPERATURES...LOWER TO MID 20S. * IMPACTS...PROLONGED EXPOSURE TO THE COLD WILL PRODUCE HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL CONDITIONS IMPROVE. BRING PETS INDOORS. && $$
5 follow-up statements
419 WWUS42 KCHS 082322 WSWCHS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 622 PM EST SUN JAN 8 2017 SCZ050-052-090730- /O.CON.KCHS.WC.Y.0002.170109T0500Z-170109T1400Z/ CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF CHARLESTON, NORTH CHARLESTON, MOUNT PLEASANT, AND DANIEL ISLAND 622 PM EST SUN JAN 8 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY... * WIND CHILL...12 TO 15 DEGREES. * WINDS...NORTHEAST 5 TO 15 MPH. * TEMPERATURES...LOWER TO MID 20S. * IMPACTS...PROLONGED EXPOSURE TO THE COLD WILL PRODUCE HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL CONDITIONS IMPROVE. BRING PETS INDOORS. && $$
646 WWUS42 KCHS 090246 WSWCHS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 946 PM EST SUN JAN 8 2017 SCZ050-052-091100- /O.CON.KCHS.WC.Y.0002.170109T0500Z-170109T1400Z/ CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF CHARLESTON, NORTH CHARLESTON, MOUNT PLEASANT, AND DANIEL ISLAND 946 PM EST SUN JAN 8 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY... * WIND CHILL...12 TO 15 DEGREES. * WINDS...NORTHEAST 5 TO 15 MPH. * TEMPERATURES...LOWER TO MID 20S. * IMPACTS...PROLONGED EXPOSURE TO THE COLD WILL PRODUCE HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL CONDITIONS IMPROVE. BRING PETS INDOORS. && $$
277 WWUS42 KCHS 090528 WSWCHS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1228 AM EST MON JAN 9 2017 SCZ050-052-091330- /O.CON.KCHS.WC.Y.0002.000000T0000Z-170109T1400Z/ CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF CHARLESTON, NORTH CHARLESTON, MOUNT PLEASANT, AND DANIEL ISLAND 1228 AM EST MON JAN 9 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WIND CHILL...AROUND 15 DEGREES. * WINDS...NORTHEAST 5 TO 15 MPH. * TEMPERATURES...MID TO UPPER 20S. * IMPACTS...PROLONGED EXPOSURE TO THE COLD WILL PRODUCE HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL CONDITIONS IMPROVE. BRING PETS INDOORS. && $$
583 WWUS42 KCHS 090805 WSWCHS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 305 AM EST MON JAN 9 2017 SCZ052-090915- /O.CAN.KCHS.WC.Y.0002.000000T0000Z-170109T1400Z/ TIDAL BERKELEY- INCLUDING THE CITY OF DANIEL ISLAND 305 AM EST MON JAN 9 2017 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILLS ARE NO LONGER EXPECTED TO DROP TO 15 DEGREES OR LOWER. $$ SCZ050-091400- /O.CON.KCHS.WC.Y.0002.000000T0000Z-170109T1400Z/ CHARLESTON- INCLUDING THE CITIES OF CHARLESTON, NORTH CHARLESTON, AND MOUNT PLEASANT 305 AM EST MON JAN 9 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WIND CHILL...AROUND 15 DEGREES...MAINLY OVER UPPER PORTIONS OF THE COUNTY NEAR AWENDAW AND MCCLELLANVILLE. * WINDS...NORTHEAST 5 TO 15 MPH. * TEMPERATURES...MID TO UPPER 20S. * IMPACTS...PROLONGED EXPOSURE TO THE COLD WILL PRODUCE HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL CONDITIONS IMPROVE. BRING PETS INDOORS. && $$
533 WWUS42 KCHS 091336 WSWCHS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 836 AM EST MON JAN 9 2017 SCZ050-091445- /O.EXP.KCHS.WC.Y.0002.000000T0000Z-170109T1400Z/ CHARLESTON- INCLUDING THE CITIES OF CHARLESTON, NORTH CHARLESTON, AND MOUNT PLEASANT 836 AM EST MON JAN 9 2017 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... WIND CHILL TEMPERATURES WILL CONTINUE TO RISE ABOVE 15 DEGREES THIS MORNING AS TEMPERATURES WARM. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this wind chill advisory went out at Jan 8, 12:51 PM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Jan 8, 12:51 PM EST, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Charleston SC 1251 PM EST Sun Jan 8 2017 .SYNOPSIS... Arctic high pressure will build from the west and will remain the dominant feature through Monday. The high will then shift into the Atlantic and will persist into next weekend. && .NEAR TERM /THROUGH TONIGHT/... Expect a brisk and cold day as high pressure expands east over the region. Despite full sunshine, temperatures will only recover into the 40-45F range at most locations this afternoon, coolest toward the Pee Dee where it may not even reach 40 where the greatest low-level cold advection is expected. Under high pressure tonight, expect another round of cold temperatures. High clouds will push across the region but should have minimal impact on low temps. By daybreak Monday, temperatures in the lower 20s will be common away from the coast, and a few of the coldest inland locations could dip into the upper teens. The combination of cold temps and winds perhaps holding in the 5-10 mph range could produce wind chills in the lower/mid teens overnight, and a Wind Chill Advisory could eventually be required for coastal counties from Savannah north. On the beaches/sea islands, temperatures remain somewhat uncertain and will depend on the position of high pressure/associated wind direction. North winds will push temperatures in the 20s to the beaches, but northeast winds could hold temps above freezing on the immediate coast. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... A mainly zonal flow will exist Monday through Wednesday, helping to push the surface high just off the east coast by Tuesday. Residual cold air on Monday will maintain cool temps with highs in the 40s. However a rapid warm-up is expected Tuesday and Wednesday as the low-level flow becomes southerly. A weak coastal trough developing Monday could produce isolated showers over the coastal waters. As this feature shifts inland on Tuesday a few showers may move into coastal land areas. Otherwise dry conditions anticipated. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... A deep layered ridge will build over the southeast United States, maintaining well above-normal temperatures. Model differences exist next weekend regarding potential for a high pressure wedge to develop and some precip to spread across the area. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... VFR at both KCHS and KSAV through 18Z Monday. Some gusts near 17 knots likely this afternoon, especially at KCHS. Extended Aviation Outlook: Expect VFR to prevail. && .MARINE... As very cold air continues to flow from N to S across the relatively warm waters, marine layer instability will continue to contribute to elevated winds/seas, although dropping below Advisory levels across the near shore waters. Across the GA waters beyond 20 nm, solid SCA winds/seas will prevail through tonight, and SCA seas will persist even as winds diminish into Monday morning. Winds/seas will subside on Monday as the surface high builds across the waters. NE winds Monday will become southeast and then south Tuesday into late week. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...Small Craft Advisory until 11 AM EST Monday for AMZ374. && NEAR TERM... SHORT TERM...JRL LONG TERM...JRL AVIATION...JRL/RJB MARINE...JRL/RJB
Hazardous weather outlook, Jan 8, 11:49 AM EST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1149 AM EST SUN JAN 8 2017 SCZ050-052-091000- CHARLESTON-TIDAL BERKELEY- 1149 AM EST SUN JAN 8 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIND CHILLS...THE COMBINATION OF WIND AND TEMPERATURES IN THE LOWER TO MID 20S COULD PRODUCE WIND CHILL VALUES AROUND 15 DEGREES LATE TONIGHT INTO MONDAY MORNING. A WIND CHILL ADVISORY COULD EVENTUALLY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>049-051-091000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER- 1149 AM EST SUN JAN 8 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-091000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1149 AM EST SUN JAN 8 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 8:15 PM EST | River Flood Warning | CHS | Hampton, Jasper | 5 days |
Nearby
Wind Chill Advisories in South Carolina, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.